Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 26, 2000, 12:46 AM CDT for Hamilton County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2000, 12:46 AM CDT (05:46 UTC)
- Expired
- Jul 26, 2000, 1:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Hamilton County, IA
The radar
The Des Moines radar (KDMX), 73 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 260547 SVRDSM IAC079-260630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1246 AM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN CENTRAL IOWA * UNTIL 130 AM * AT 1244 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF WEBSTER CITY...OR ABOUT 11 MILES EAST OF FORT DODGE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WEBSTER CITY AROUND 1250 AM NEAR KAMRAR AROUND 100 AM NEAR JEWELL AROUND 110 AM NEAR ELLSWORTH AROUND 120 AM DAMAGING WINDS OF 60 TO 70 MILES AN HOUR ARE LIKELY IN THE WARNED AREA. SEEK A STURDY SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM. $$ COGIL/KNOLLHOFF NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:10 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 25, 8:10 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 810 PM CDT TUE JUL 25 2000 WILL UPDATE ZONES SOON FOR NEW WEATHER WATCH. WILL UPDATE OTHER AREAS FOR WORDING IF NEEDED. CURRENT FCST IN GOOD ATTM. EXPECT TSTMS OVR MN TO ORGANIZE AND MOVE INTO CWA. CONCERNED ABOUT IMPRESSIVE MID/UPR JET MOVG INTO SW MN AS PER WATER VAPOR LOOP. BEST INFLOW...SOMEWHAT WEAK...FM CENTRAL IA. .DSM...NONE JOHNSON
In the hours before
Special weather statement, Jul 26, 12:41 AM CDT, 5 minutes before
IAZ004>006-015-260600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1241 AM CDT WED JUL 26 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 620 CLEARED... SEVERE THUNDERSTORM WATCH NUMBER 620 HAS BEEN CLEARED FROM THE FOLLOWING NORTH CENTRAL IOWA COUNTIES... EMMET...KOSSUTH...WINNEBAGO...PALO ALTO SEVERE THUNDERSTORM WATCH NUMBER 621 REMAINS IN EFFECT HOWEVER. MYERS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:05 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 40 min |
| Jul 25, 11:38 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 52 min |
| Jul 26, 12:08 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 37 min |
| Jul 26, 12:13 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 47 min |
| Jul 26, 12:23 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 52 min |
| Jul 26, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 52 min |
| Jul 26, 3:29 AM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 46 min |
| Jul 26, 8:49 AM CDT | Severe Thunderstorm Warning | DMX | Story | 41 min |
| Jul 26, 8:54 AM CDT | Severe Thunderstorm Warning | DMX | Marshall | 36 min |
| Jul 26, 9:03 AM CDT | Severe Thunderstorm Warning | DMX | Marion | 27 min |
| Jul 26, 9:57 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 33 min |
| Jul 26, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 45 min |
| Jul 26, 11:03 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 42 min |
| Jul 26, 12:18 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 27 min |
| Jul 26, 1:56 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 34 min |
| Jul 26, 2:03 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 42 min |
| Jul 26, 2:53 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 52 min |
| Jul 26, 3:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 45 min |
| Jul 26, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 43 min |
| Jul 26, 3:18 PM CDT | Tornado Warning | DMX | Guthrie | 27 min |
| Jul 26, 3:26 PM CDT | Tornado Warning | DMX | Boone | 34 min |
| Jul 26, 3:36 PM CDT | Severe Thunderstorm Warning | DMX | Story | 39 min |
| Jul 26, 3:52 PM CDT | Tornado Warning | DMX | Story | 23 min |
| Jul 26, 3:52 PM CDT | Tornado Warning | DMX | Guthrie | 38 min |
| Jul 26, 4:29 PM CDT | Tornado Warning | DMX | Guthrie | 46 min |
| Jul 26, 4:35 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 40 min |
| Jul 26, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Audubon | 46 min |
| Jul 26, 5:02 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 43 min |
| Jul 26, 5:07 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 28 min |
| Jul 26, 5:40 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 50 min |
| Jul 26, 5:42 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 33 min |
| Jul 26, 6:10 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 35 min |
| Jul 26, 6:33 PM CDT | Tornado Warning | DMX | Cass | 27 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.